Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hearing loss
Mar 29, 2013

iam 41 male india . i have been on viraday since September 2012 and anti tuberculosis r-cinex treatment since DEC 2012. when diagnosis-ed cd 4 was 348. now increased 403. i have tinnitus after started on viraday . i consulted ent and audiologist they said percentage of hearing loss is increased. ent doctor and hiv doctor it may be effavirenz causing the tinnitus. Also i have tired feeling and dizziness. HIV doctor said i cant change the regimen till may 2013 . if i continue this can i loss my hearing.i have just started taking ginko bilovas to improve tinnitus problem. morining time iam comfortable but during night and in silence it is irritaing.i have following question 1. after tb treatment which regimen i should go for i cannot go for nevrapine due to severe skin rash 2. is it single per day ?kindly help doctor

Response from Dr. Henry

There is very little published data regarding hearing deficits (often involving the 8th cranial nerve) directly attributable to new HIV regimens such as Viraday (Atripla in US). Neuropathy from efavirenz or one of the NRTIs in Viraday (emtricitibine or less likely tenofovir)is uncommon= rarely reported. There has not been much of a signal in ongoing studies for clearly increased risk for hearing loss from Viraday. Futher complicating matters is that tinnitus is fairly common in the general population. It is often idiopathic (no clear cause), but can be linked to other middle ear infections, meniere's diseases, middle ear tumors, other drugs (such as certain antibiotics or alcohol), excessive noise, trauma, some hormone disorders and many other conditions. A trial of methodically substituting off the components of Viraday to another drug (preferably of a different class and/or lower risk for neuropahty) on a trial basis is worth considering if evidence points to the Viraday. Choices regarding switch depend on local availability of other medications. KH



Previous
After PEP,does HIV remain in the body or dies off?
Next
Please Help

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement